MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DS; CATHETER, PERCUTANEOUS
Model Number VSD MUSCULAR OCCLUDER
Medical Device Problem Codes Retraction Problem (1536); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an 8mm amplatzer vsd muscular occluder was selected for implant using a 6f amplatzer itv delivery system.The device was sized using transthoracic echocardiogram (tte) and fluro imaging.During the procedure, the physician attempted to retrieve the device into the delivery sheath, however the second disc was not re-sheathing due to unknown causes.A cut down procedure from the jugular vein was performed and a larger sheath was placed inside the vein and the delivery sheath and device were pulled up using the larger sheath.The patient was hemodynamically stable throughout the procedure.A new 10mm amplatzer vsd muscular occluder was successfully implanted.The patient status was reported as unknown.
 
Additional Manufacturer Narrative
An event of difficulty in retrieving the amplatzer vsd muscular occluder back into the delivery sheath could not be confirmed.The investigation confirmed that the device met functional and visual specifications when analyzed at abbott under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.No other complaints were reported on this batch.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture design or labeling.D1, d2: device changed from amplatzer vsd to amplatzer torqvue delivery system.D4: lot number, catalog number, expiration date and udi have all been updated.D6: implant/explant dates removed.H4: manufacturing date updated.H6: medical device code 2682 (patient-device incompatibility) was removed.

Brand Name
AMPLATZER TORQVUE DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15099578
Report Number2135147-2022-00571
Device Sequence Number4149462
Product Code DQY
UDI-Device Identifier00811806010779
UDI-Public00811806010779
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVSD MUSCULAR OCCLUDER
Device Catalogue Number9-ITV06F180/80
Device Lot Number8137914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown